Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2008, 9:20 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 9:20 PM CDT (02:20 UTC)
- Expired
- Mar 13, 2008, 9:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:42 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 13, 5:42 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 542 PM CDT THU MAR 13 2008 ...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING... .DISCUSSION... LATEST SURFACE ANALYSIS HAS A COLD FRONT DRAPED FROM SOUTHWEST OKLAHOMA INTO SOUTHWEST MISSOURI. A DRYLINE EXTENDED SOUTH FROM A SURFACE LOW NEAR OKLAHOMA CITY ALONG THE IH-35 CORRIDOR. A SHORTWAVE TROUGH IS EXPECTED TO TRAVERSE THE REGION TONIGHT... PUSHING THE FRONT A LITTLE FURTHER EAST. AS THIS OCCURS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. LAPS DATA INDICATES THE GREATEST PARCEL BUOYANCY...AROUND 1000 JOULES/KG...AND INSTABILITY ACROSS SOUTHEAST OKLAHOMA...ADJACENT AREAS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. THE GREATEST RISK OF SEVERE WEATHER WILL LIKELY BE ACROSS THIS AREA...WHERE LOW-LEVEL HELICITY VALUES ARE THE GREATEST. AS SUCH...SEVERE THUNDERSTORM WATCH NUMBER 109 HAS BEEN ISSUED FOR THIS AREA UNTIL MIDNIGHT. THIS UPDATE WILL BE MADE IN ORDER TO ACCOUNT FOR THE WATCH. NO OTHER CHANGES WILL BE MADE AT THIS TIME. ISC GRIDS HAVE BEEN SENT AND SHOULD BE PUBLISHED TO THE INTERNET SHORTLY. AN UPDATED TEXT FORECAST WILL BE ISSUED SHORTLY. /21/ && .PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 13 2008/ DISCUSSION... WV IMAGERY SHOWS WEAK SHORTWAVE TROUGH OVER NORTH TEXAS/SOUTHWESTERN OKLAHOMA. THIS SHORTWAVE WILL CONTINUE TRACKING EAST THROUGH THE FOUR STATE REGION TONIGHT...INTRODUCING A CHANCE FOR SOME THUNDERSTORMS...SOME SEVERE...THIS EVENING. THE MAIN THREAT TONIGHT WILL BE LARGE HAIL. INCREASING LLJ WILL ENHANCE THIS CHANCE OVER THE NORTHERN AND EASTERN PORTIONS. ANY LEFTOVER ACTIVITY WILL CLEAR OUT OF THE AREA BY EARLY FRIDAY MORNING. THE WEEKEND LOOKS NICE...WITH TEMPS SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. OUR NEXT BIG SYSTEM COMES IN THE FORM OF A DEEP CUT OFF UPPER LOW INTRUDING FROM THE SOUTHWEST. TIMING OF THIS FEATURE IS SOMEWHAT UNCERTAIN...AS MODELS HAVE SLOWED IT OVER THE LAST COUPLE OF RUNS. AS IT LOOKS NOW...MAIN CHANCES FOR RAIN/THUNDERSTORMS WILL BE TUESDAY AFTERNOON/NIGHT. SEVERE WEATHER LOOKS POSSIBLE...HOWEVER DUE TO THE UNCERTAINTY OF THE FORECAST...DID NOT MENTION IT IN THE GRIDS ATTM. TEMPS WILL COOL A BIT AS COMPARED TO THE CURRENT TREND...BUT WILL STAY NEAR NORMAL VALUES. THE REST OF THE EXTENDED FORECAST LOOKS FAIRLY QUIET. AVIATION... WATER VAPOR IMAGERY SHOWS INCOMING TROUGH MOVING INTO CENTRAL TEXAS...WITH MODERATE SOUTH SFC RETURN FLOW OVER THE CWA. 850MB LLJ IS PROGGED TO INCREASE TO 45+ KTS AHEAD OF THE TROUGH LATER THIS AFTERNOON/EVENING...FEEDING EXPECTED CONVECTIVE DEVELOPMENT OVER SE TEXAS IN THE NEXT COUPLE OF HOURS. EXPECT TSRA IN THE VICINITY OF KTYR BEGINNING AFT 22Z...MOVING THROUGH THE FOUR STATE AREA AND CLEARING KMLU BY 08Z FRIDAY. CEILINGS SHOULD DETERIORATE TO IFR/LIFR AS LINE OF CONVECTION MOVES THROUGH RESPECTIVE TAF SITES...FOLLOWED BY A FEW HOURS OF IFR/LIFR CIGS/VSBYS...BEFORE ALL SITES SCOURING TO VFR CONDITIONS AFT 15Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 81 57 77 / 50 10 10 10 MLU 58 78 57 78 / 50 10 10 10 DEQ 50 78 51 71 / 50 10 20 10 TXK 55 80 56 73 / 50 10 20 10 ELD 56 83 54 73 / 50 10 20 10 TYR 56 83 56 75 / 30 10 10 10 GGG 57 83 57 76 / 30 10 10 10 LFK 58 87 60 82 / 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && EVENING PUBLIC FORECASTER...BUTTS EVENING AVIATION FORECASTER...15
Hazardous weather outlook, Mar 13, 12:04 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT THU MAR 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE FOUR STATE AREA. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS. BRIEF LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GENERAL SHOWERS AND THUNDERSTORMS WILL SKIRT THE NORTHERN SECTIONS OF THE REGION LATE FRIDAY INTO EARLY SATURDAY. A MUCH STRONGER STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| Mar 13, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 55 min |
| Mar 14, 6:53 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 37 min |
| Mar 13, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 38 min |
| Mar 13, 11:44 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.